Diffraction spectra of weighted Delone sets on beta-lattices with beta a quadratic unitary Pisot number
Annales de l'Institut Fourier, Volume 56 (2006) no. 7, p. 2437-2461

The Fourier transform of a weighted Dirac comb of beta-integers is characterized within the framework of the theory of Distributions, in particular its pure point part which corresponds to the Bragg part of the diffraction spectrum. The corresponding intensity function on this Bragg part is computed. We deduce the diffraction spectrum of weighted Delone sets on beta-lattices in the split case for the weight, when beta is the golden mean.

On caractérise au moyen de la théorie des distributions la transformée de Fourier d’un peigne de Dirac avec poids, plus particulièrement la partie purement ponctuelle qui correspond aux pics de Bragg dans le spectre de diffraction. La fonction intensité de ces derniers est donnée d’une manière explicite. On en déduit le spectre de diffraction d’ensembles de Delaunay avec poids supportés par les beta-réseaux dans le cas où le poids est factorisable et où beta est le nombre d’or.

DOI : https://doi.org/10.5802/aif.2245
Classification:  52C23,  78A45,  42A99
Keywords: Delone set, Meyer set, beta-integer, beta-lattice, PV number, mathematical diffraction
@article{AIF_2006__56_7_2437_0,
     author = {Gazeau, Jean-Pierre and Verger-Gaugry, Jean-Louis},
     title = {Diffraction spectra of weighted Delone sets on beta-lattices with beta a quadratic unitary Pisot number},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {56},
     number = {7},
     year = {2006},
     pages = {2437-2461},
     doi = {10.5802/aif.2245},
     mrnumber = {2290786},
     zbl = {1119.52015},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2006__56_7_2437_0}
}
Gazeau, Jean-Pierre; Verger-Gaugry, Jean-Louis. Diffraction spectra of weighted Delone sets on beta-lattices with beta a quadratic unitary Pisot number. Annales de l'Institut Fourier, Volume 56 (2006) no. 7, pp. 2437-2461. doi : 10.5802/aif.2245. http://www.numdam.org/item/AIF_2006__56_7_2437_0/

[1] Argabright, L.; Gil De Lamadrid, J. Fourier Analysis of Unbounded Measures on Locally Compact Abelian Groups, American Mathematical Society, Providence, RI, Memoirs of the American Mathematical Society, Tome 145 (1974) | MR 621876 | Zbl 0294.43002

[2] Baake, M.; Moody, R. V. Weighted Dirac combs with pure point diffraction, J. Reine Angew. Math., Tome 573 (2004), pp. 61-94 | Article | MR 2084582 | Zbl 1188.43008 | Zbl 02097018

[3] Bell, J. P.; Hare, K. G. A Classification of (some) Pisot-Cyclotomic Numbers, J. Number Theory, Tome 115 (2005), pp. 215-229 | Article | MR 2180499 | Zbl 1084.11058 | Zbl 02244599

[4] Bertrandias, J.-P. Espaces de fonctions continues et bornées en moyenne asymptotique d’ordre p, Mémoire Soc. Math. France (1966) no. 5, pp. 3-106 | Numdam | MR 196411 | Zbl 0148.11701

[5] Bertrandias, J.-P.; Couot, J.; Dhombres, J.; Mendès-France, M.; Phu Hien, P.; Vo Khac, Kh. Espaces de Marcinkiewicz, corrélations, mesures, systèmes dynamiques, Masson, Paris (1987) | MR 878355 | Zbl 0617.46034

[6] Bombieri, E.; Taylor, J. E. Which distributions diffract? An initial investigation, J. Phys. Colloque, Tome 47 (1986) no. C3, pp. 19-28 | MR 866320 | Zbl 0693.52002

[7] Bombieri, E.; Taylor, J. E. Quasicrystal, tilings, and algebraic number theory: Some preliminary connections, The legacy of S. Kovalevskaya, American Mathematical Society, Providence, RI (Contemporary Mathematics) Tome 64 (1987), pp. 241-264 | MR 881466 | Zbl 0617.43002

[8] Burdík, Č.; Frougny, C.; Gazeau, J.-P.; Krejčar, R. Beta-integers as natural counting systems for quasicrystals, J. of Physics A: Math. Gen., Tome 31 (1998), pp. 6449-6472 | Article | MR 1644115 | Zbl 0941.52019

[9] Cordoba, A. Dirac combs, Lett. Math. Phys., Tome 17 (1989), pp. 191-196 | Article | MR 995797 | Zbl 0681.42013

[10] Cowley, J.-M. Diffraction Physics, North-Holland, Amsterdam (1986) (2nd edition)

[11] Denoyer, F.; Elkharrat, A.; Gazeau, J.-P. Beta-lattice multiresolution of quasicrystalline Bragg peaks (2006) (submitted)

[12] Elkharrat, A. Scale dependent partitioning of one-dimensional aperiodic set diffraction, Europ. Phys. J., Tome B39 (2004), pp. 287-294 (and Thèse de l’Université Paris 7 - Denis Diderot (2004))

[13] Elkharrat, A.; Frougny, Ch.; Gazeau, J.-P.; Verger-Gaugry, J.-L. Symmetry groups for beta-lattices, Theor. Comp. Sci., Tome 319 (2004) no. 1-3, pp. 281-305 | Article | MR 2074957 | Zbl 1068.52028

[14] Fabre, S. Substitutions et β-systèmes de numération, Theor. Comp. Sci., Tome 137 (1995), pp. 219-236 | Article | MR 1311222 | Zbl 0872.11017

[15] Fraenkel, A. S. Systems of numeration, Amer. Math. Monthly, Tome 92 (1985) no. 2, pp. 105-114 | Article | MR 777556 | Zbl 0568.10005

[16] Frougny, C. Number Representation and Finite Automata, London Math. Soc. Lecture Note Ser.;, Tome 279 (2000), pp. 207-228 | MR 1776760 | Zbl 0976.11003

[17] Frougny, C.; Gazeau, J.-P.; Krejčar, R. Additive and multiplicative properties of point-sets based on beta-integers, Theor. Comp. Sci., Tome 303 (2003), pp. 491-516 | Article | MR 1990778 | Zbl 1036.11034

[18] Frougny, C.; Solomyak, B. Finite beta-expansions, Ergod. Theor. Dynam. Syst., Tome 12 (1992), pp. 713-723 | Article | MR 1200339 | Zbl 0814.68065

[19] Gazeau, J.-P.; Moody, R.V. Pisot-cyclotomic integers for quasilattices, The Mathematics of Long-Range Aperiodic Order, Kluwer Academic Publishers, Dordrecht (NATO advances Science Institutes, Series C: Mathematical and Physical Sciences 489) (1997), pp. 175-198 | MR 1460024 | Zbl 0887.11043

[20] Gazeau, J.-P.; Verger-Gaugry, J.-L. Geometric study of the beta-integers for a Perron number and mathematical quasicrystals, J. Théorie Nombres Bordeaux, Tome 16 (2004), pp. 125-149 | Article | Numdam | MR 2145576 | Zbl 1075.11007

[21] Gil De Lamadrid, J.; Argabright, L. Almost Periodic Measures, Memoirs of the American Mathematical Society, American Mathematical Society, Providence, RI, Tome 85 (1990) no. 428, pp. vi+219 | MR 979431 | Zbl 0719.43006

[22] Guinier, A. Theory and Techniques for X-Ray Crystallography, Dunod, Paris (1964)

[23] Hof, A. On diffraction by aperiodic structures, Commun. Math. Phys., Tome 169 (1995), pp. 25-43 | Article | MR 1328260 | Zbl 0821.60099

[24] Lagarias, J. C. Geometric Models for Quasicrystals I. Delone Sets of Finite Type, Discr. Comput. Geom., Tome 21 (1999), pp. 161-191 | Article | MR 1668082 | Zbl 0924.68190

[25] Lagarias, J. C.; Baake, M.; Moody, R. V. Mathematical Quasicrystals and the problem of diffraction, Directions in Mathematical Quasicrystals, Amer. Math. Soc., Providence, RI (CRM Monograph Series) (2000), pp. 61-93 | MR 1798989 | Zbl 01584913

[26] Lothaire, M. Algebraic Combinatorics on Words, Cambridge University Press (2002) | MR 1905123 | Zbl 1001.68093

[27] Meyer, Y. Nombres de Pisot, Nombres de Salem et Analyse Harmonique, Lect. Notes Math., Springer, Tome 117 (1969), pp. 63 | MR 568288 | Zbl 0189.14301

[28] Meyer, Y. Algebraic Numbers and Harmonic Analysis, North-Holland (1972) | MR 485769 | Zbl 0267.43001

[29] Meyer, Y.; Axel, F.; Gratias, D. Quasicrystals, Diophantine approximation and algebraic numbers, Beyond Quasicrystals, Springer-Verlag & Les Editions de Physique (1995), pp. 3-16 | MR 1420415 | Zbl 0881.11059

[30] Moody, R. V.; Moody, R. V. Meyer sets and their duals, The Mathematics of Long-Range Aperiodic Order, Kluwer (1997), pp. 403-442 | MR 1460032 | Zbl 0880.43008

[31] Moody, R. V.; Axel, F.; Denoyer, F.; Gazeau, J.-P. From quasicrystals to more complex systems, Model Sets: A Survey, Springer & Les Editions de Physique (2000), pp. 145-166

[32] Muraz, G.; Verger-Gaugry, J.-L. On lower bounds of the density of Delone sets and holes in sequences of sphere packings, Exp. Math., Tome 14 (2005) no. 1, pp. 47-57 | Article | MR 2146518 | Zbl 05122033

[33] Parry, W. On the β-expansions of real numbers, Acta Math. Acad. Sci. Hungar., Tome 11 (1960), pp. 401-416 | Article | MR 142719 | Zbl 0099.28103

[34] Pythéas Fogg, N. Substitutions in dynamics, arithmetics and combinatorics, Lecture Notes in Math., Springer, Tome 1794 (2003) | MR 1970385 | Zbl 1014.11015

[35] Rényi, A. Representations for real numbers and their ergodic properties, Acta Math. Acad. Sci. Hung., Tome 8 (1957), pp. 477-493 | Article | MR 97374 | Zbl 0079.08901

[36] Schlottmann, M.; Patera, J. Cut-and-Project sets in locally compact Abelian groups, Quasicrystals and Discrete Geometry, Amer. Math. Soc., Providence, RI (Fields Institute Monograph Series) Tome 10 (1998), pp. 247-264 | MR 1636782 | Zbl 0912.22002

[37] Schwartz, L. Théorie des distributions, Hermann, Paris (1973) | MR 209834 | Zbl 0962.46025

[38] Shechtman, D.; Blech, I.; Gratias, D.; Cahn, J. Metallic phase with long-range orientational order and no translational symmetry, Phys. Rev. Lett., Tome 53 (1984), pp. 1951-1953 (1951) | Article

[39] Strungaru, N. Almost Periodic Measures and Long-Range Order in Meyer Sets, Discr. Comput. Geom., Tome 33 (2005), pp. 483-505 | Article | MR 2121992 | Zbl 1062.43008

[40] Thurston, W. P. Groups, tilings, and finite state automata (Summer 1989) (A.M.S. Colloquium Lectures, Boulder)

[41] Verger-Gaugry, J.-L. On gaps in Rényi β -expansions of unity for β > 1 an algebraic number (2006) (Annales Institut Fourier) | Numdam

[42] Verger-Gaugry, J.-L.; Nyssen, L. On self-similar finitely generated uniformly discrete (SFU-) sets and sphere packings, Number Theory and Physics, E.M.S. Publishing House (IRMA Lectures in Mathematics and Theoretical Physics) (2006) | Zbl 1170.52303

[43] Vo Khac, K. Fonctions et distributions stationnaires. Application à l’étude des solutions stationnaires d’équations aux dérivées partielles, Espaces de Marcinkiewicz, corrélations, mesures, systèmes dynamiques, Masson, Paris (1987), pp. 11-57